Alert archive / Vermont / River Flood Warnings in 2018
River Flood Warning 39, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Dec 21, 2018, 5:07 PM EST for Windham County, Vermont. It took effect at Dec 21, 2018, 8:51 PM EST. It was in force for 48 min.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2018, 5:07 PM EST (22:07 UTC)
- In effect from
- Dec 21, 2018, 8:51 PM EST
- Expired
- Dec 21, 2018, 9:39 PM EST
- In force
- 48 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Windham County, VT
The radar
The Albany radar (KENX), 138 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Williams River near Rockingham (RKGV1).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01153550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
413
WGUS41 KALY 212207
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
507 PM EST Fri Dec 21 2018
VTC025-221006-
/O.NEW.KALY.FL.W.0039.181222T0151Z-181222T1208Z/
/RKGV1.1.ER.181222T0151Z.181222T0400Z.181222T0608Z.NO/
507 PM EST Fri Dec 21 2018
The National Weather Service in Albany has issued a
* Flood Warning for
The Williams River At Rockingham.
* From this evening until Saturday morning.
* At 4 PM Friday the stage was...7.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to reach flood stage by 8 PM
Friday and forecast to continue to rise to near 8.3 feet around
11 PM Friday. The river is forecast to fall below flood stage after
1 AM Saturday.
&&
Fld Observed Forecast
7 pm 1 am 7 am 1 pm 7 pm
Location Stg Stg Day Time Fri Sat Sat Sat Sat
Southern Vermont
Rockingham 8.0 7.0 Fri 05 PM 7.4 8.1 6.4
&&
LAT...LON 4330 7268 4325 7242 4314 7245 4319 7285
$$1 follow-up statement
714
WGUS81 KALY 220239
FLSALY
Flood Statement
National Weather Service Albany NY
939 PM EST Fri Dec 21 2018
VTC025-220309-
/O.CAN.KALY.FL.W.0039.000000T0000Z-181222T1208Z/
/RKGV1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 PM EST Fri Dec 21 2018
The Flood Warning is cancelled for
The Williams River At Rockingham.
* At 8 PM Friday the stage was 7.1 feet.
* The river has crested and will fall the remainder of the overnight.
* Flood stage is 8.0 feet.
&&
Fld Observed Forecast
1 am 7 am 1 pm 7 pm 1 am
Location Stg Stg Day Time Sat Sat Sat Sat Sun
Southern Vermont
Rockingham 8.0 7.1 Fri 09 PM 4.6 2.2
&&
LAT...LON 4330 7268 4325 7242 4314 7245 4319 7285
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Dec 21, 4:10 PM EST, 57 minutes earlier.
Area forecast discussion, Dec 21, 4:10 PM EST, 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 410 PM EST Fri Dec 21 2018 .SYNOPSIS... The storm system that brought widespread rainfall to the region will exit to the east tonight. A few lingering showers will continue into the weekend, with temperatures cooling back down towards normal levels. A clipper system may bring some snow showers to the region on Christmas Eve. && .NEAR TERM /THROUGH SATURDAY/... Flood watch remains in effect for areas for western New England until 1 AM Saturday. Coverage of the heavier and steadier rain will decrease in western and northern areas late this afternoon and evening until the leading edge of the colder air approaches and its associated low level frontogenesis. The boundary layer thermal gradient is expected to be quite tight as it tracks east through tonight and Saturday morning. So, another area of rain or showers should accompany the wind shift later tonight through Saturday morning. Midlevel lapse rates are quite extreme and depending on how much moisture is along the front, some sort of convective line or band could develop if the instability is as extreme as is seen in guidance. Will continue mention of isolated thunder across southern half of the forecast area through later tonight. Lows overnight are expected to be in the upper 20s to mid 40s. The timing of the wind shift and onset of cold advection at the surface is tricky. Temperatures are not expected to cool much tonight as the stronger cold advection is expected through the day Saturday. Temperatures may rise only a degree or two during the day Saturday, stay steady and then fall in the afternoon with gusty west to northwest winds gusting at times over 35 mph. Temperatures in the 40s most areas but 30s western and northern areas, falling in the afternoon. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... The upper trough axis will be exiting to the east Saturday night as brief ridging builds into the region. This will result in a dry and seasonable day, under partly sunny skies. A clipper system will approach from the west Sunday evening. Models depict a piece of southern stream upper energy lifting northeast and partially phasing with energy in the northern stream. There is still variation among the global models but it looks like a good chance for some snow showers Sunday night. Monday, an associated cold front will move across the region. There will likely be some moisture to tap into from Lake Ontario, with some light accumulating snow showers possible mainly outside the Hudson Valley in the higher terrain. Despite conditional lake induced instability, the flow will be disrupted by the upper trough passage and then northwest flow sets up in its wake. So chances for any organized/sustained lake effect snow bands is uncertain at this time. Based on the NW flow trajectory, the western Mohawk Valley and Schoharie Valley may see some lake effect snow showers. The ECMWF is a bit slower with the short wave passage Monday night, so will keep mention of chance pops for snow showers areas northwest of the Capital District, with any snow accumulations light. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Dry conditions should prevail Tuesday through Thursday with a surface ridge in place. Temperatures will be near seasonable levels with high temperatures in the mid 20s to mid 30s, with overnight lows in the teens to low 20s. A potentially strong storm system emerges from the central Plains states on Thursday and approaches our region as early as Thursday night. This storm may bring widespread precipitation to the region at some point from Thursday night into Friday. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... Poor flying conditions will continue through tonight as rain and ample surface moisture are in place. Mainly IFR conditions are expected to prevail through much of this evening and tonight due to the persistent rain and surface moisture trapped below a low level inversion. There will be some occasional MVFR conditions as well during this time as rain begins to taper off and some drier air begins to push into the region. Conditions have been slightly worse than anticipated with low visibilities throughout most of the day at all TAF sites. These poor flying conditions (IFR/MVFR) will likely continue through tonight with the potential for dense fog. Confidence is low with respect to the fog forecast as of now though due to the potential of mixing gusty winds down to the surface. Visibilities and ceiling should improve/lift as we head into the early afternoon hours on Saturday. Surface winds will generally be southeast around 5-10 kt with some occasionally higher gusts around 20 kt later this evening. Winds will become southerly around 5-10 kt around midnight tonight and eventually switch to westerly around daybreak Saturday as a low level front pushes through the region. There could be some strong wind gusts out of the west/northwest during the day Saturday. Outlook... Saturday Night: Low Operational Impact. Breezy NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: Moderate Operational Impact. Scattered SHSN. Monday: Low Operational Impact. Slight Chance of SHSN. Monday Night: No Operational Impact. NO SIG WX. Christmas Day: No Operational Impact. NO SIG WX. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: Low Operational Impact. Slight Chance of SHSN. && .HYDROLOGY... A Flood Watch remains in effect for western New England through 1 AM Saturday. The storm system that brought widespread precipitation to the region today has begun exiting to the east. There will still be some lingering showers tonight, however, additional rainfall amounts should remain under about a half of an inch. As a result of the rainfall earlier today, some minor to moderate river flooding has occurred with flood warnings issued mainly along the Hoosic and Housatonic River basins where the heaviest rainfall occurred. Additional rivers along these basins may still crest tonight into tomorrow. With precipitation tapering to just showers tonight, and temperatures gradually cooling over the weekend, should allow for most area river and streams to gradually recede. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...Flood Watch until 1 AM EST Saturday for CTZ001-013. NY...None. MA...Flood Watch until 1 AM EST Saturday for MAZ001-025. VT...Flood Watch until 1 AM EST Saturday for VTZ013>015. && SYNOPSIS...JLV NEAR TERM...11/NAS SHORT TERM...NAS LONG TERM...JPV/JLV AVIATION...Cebulko HYDROLOGY...NAS/JLV
Hazardous weather outlook, Dec 21, 4:14 PM EST, 53 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 414 PM EST Fri Dec 21 2018 NYZ032-033-038>043-047>054-058>061-063>066-082>084-231200- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington- 414 PM EST Fri Dec 21 2018 This Hazardous Weather Outlook is for all of east central New York. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-VTZ013>015-231200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Bennington-Western Windham-Eastern Windham- 414 PM EST Fri Dec 21 2018 ...FLOOD WATCH IN EFFECT UNTIL 1 AM EST SATURDAY... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and southern Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are requested to send rainfall amounts and any reports of flooding to the National Weather Service.
In the hours before
Local storm report, Dec 21, 2:39 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
239 PM EST FRI DEC 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN LENOXDALE 42.34N 73.25W
12/21/2018 M1.24 INCH BERKSHIRE MA CO-OP OBSERVER
RAINFALL BETWEEN 7AM AND 2:30PM
&&
EVENT NUMBER ALY1801528
CSLocal storm report, Dec 21, 4:11 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
411 PM EST FRI DEC 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HEAVY RAIN RED HOOK 42.02N 73.88W
12/21/2018 M1.80 INCH DUTCHESS NY WEATHERNET6
WEATHERNET6
1157 AM HEAVY RAIN LIVINGSTON 42.14N 73.77W
12/21/2018 M1.28 INCH COLUMBIA NY WEATHERNET6
WEATHERNET6
1159 AM HEAVY RAIN LANDGROVE 43.29N 72.84W
12/21/2018 M1.03 INCH BENNINGTON VT WEATHERNET6
WEATHERNET6
1202 PM HEAVY RAIN SAVOY 42.60N 73.04W
12/21/2018 M1.40 INCH BERKSHIRE MA WEATHERNET6
WEATHERNET6
1243 PM HEAVY RAIN CAIRO 42.31N 74.01W
12/21/2018 M2.00 INCH GREENE NY WEATHERNET6
WEATHERNET6
0102 PM HEAVY RAIN WARRENSBURG 43.49N 73.79W
12/21/2018 M1.00 INCH WARREN NY WEATHERNET6
WEATHERNET6
0230 PM HEAVY RAIN LENOXDALE 42.34N 73.25W
12/21/2018 M1.24 INCH BERKSHIRE MA CO-OP OBSERVER
RAINFALL BETWEEN 7AM AND 2:30PM
0318 PM HEAVY RAIN POUGHKEEPSIE 41.73N 73.92W
12/21/2018 M1.59 INCH DUTCHESS NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY1801529
EVENT NUMBER ALY1801530
EVENT NUMBER ALY1801531
EVENT NUMBER ALY1801532
EVENT NUMBER ALY1801533
EVENT NUMBER ALY1801534
EVENT NUMBER ALY1801535
EVENT NUMBER ALY1801536
DBTLocal storm report, Dec 21, 4:36 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
436 PM EST FRI DEC 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HEAVY RAIN HYDE PARK 41.78N 73.93W
12/21/2018 M1.75 INCH DUTCHESS NY TRAINED SPOTTER
STORM TOTAL
&&
EVENT NUMBER ALY1801537
CSThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 12:56 PM EST | Areal Flood Advisory | ALY | Windham | 3 hr |
| Dec 21, 2:57 PM EST | River Flood Warning | ALY | Bennington | 5 hr |
Nearby
River Flood Warnings in Vermont, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.